Jump to content

A heaven in the center of an earthly hell


[in...]

Recommended Posts

 

Hello everyone.

 

 

Thank you

 

I'm new at this forum, I feel blessed that I found it as I've been reading many many threads about different topics and the comments have helped me to get through this last week. I finally decided to introduce myself and share with others what's been my experience on this, so I hope this grain of sand helps increase the awareness of the poisonous benzodiazepines.

 

It is amazing how you guys help each other and the dedication that moderators put on this project is certainly remarkable, it has redefined for me the concept of team work.

 

 

 

The story

 

I started Clonazepam on 2003 by some yet unexplained panic disorder and tappered myself off later that same year; i didn't know about dependence, didn't know about tolerance, but noticed i couldn't drop it from one day to another because of rebound anxiety, so i did bite a smaller portion of the tablet each day until i came off. I felt much better some time after that.

 

In late 2009, a family event left me with a low degree of PTSD and extreme anxety. My psych wanted me to go on Clonazepam again but as I had that previous experience, I requested to change the medication (I thought the problem I had dropping Clon was specific to Clon). So she gave me Alprazolam .5 daily (.25 am + .25 pm). At the beginning it was ok, some months later began the tinnitus and interdose wd, so dosage adjustments began to arrive until i was doing 1-1.5 mg daily. Tried all kind of SSRI and SNRI, but couldn't tolerate any of them for more than 5 days.

 

Still dind't realized about dependence, I thought the problem was me, that my levels of anxiety were increasing so I needed more medication. On Feb 2011 I switched to Bromazepam 3 mg, didn't realized at that moment that it was very much less of the dose of Alprazolam, I got rapid heart rate for 2 weeks and dropped 22 lbs in that period. I recovered but had pretty much anxiety since then. Later realized that I wouldn't be able to just stop the pill.

 

I began tappering off until I knew that something was not right, I finally found the Ashton Manual, then this forum. Then I knew.

 

 

 

The poison

 

Currently on bromazepam (.75mg am + .375mg pm) daily. Pill size is 3mg, the lowest in this country. My psych left me to my own luck when I told her about dependence and that I wanted to withdraw. The dose is stable but symptoms come and go and suddenly intensify, as if I was reducing it.

 

 

 

Help

 

I need orientation with increasing symptoms -- as I mentioned I've been on a steady dose for weeks now but been having nausea, vomiting, rapid pulse, pounding heart, memory problems, poor concentration, panics, loss of weigth, weakness, very high anxiety that has evolved into hypocondria and agoraphobia which am aware and trying to fight.

 

 

Also would appreciate some advice on a tappering plan, i'm stuck and i'd rather not cross over to other benzo.

 

 

 

I am so grateful to have found this little heaven in the center of a real earthly hell.

 

Thank you all.

 

 

 

Link to comment
Share on other sites

Hi Indianajones, welcome to benzo buddies. I can relate allot with everything you said. I too developed tolerance to alprazolam (xanax) and kept having to take more and more and didn't realize it was the pills making me sick when I thought there was something wrong with me. Unfortunately this is the story for many people. They also started putting me on all sorts of other drugs, SNRI and SSRI's like you and they made me even sicker, I couldn't tolerate them either. You're symptoms sound pretty typical in WD, my anxiety also turned into hypochondria, agoraphobia and paranoia among other thing's, it was awful. I think you came to the right place and someone will probably come along soon enough to give you advice on you're taper, not every one crosses over to something else, I didn't. Good thing is, this is only temporary and it's very normal to have worsening symptoms when you're on lower doses of the drug. Hold on because you're gonna get through this hell. The symptoms really do get easier as time goes on, and I wish you well on you're journey.
Link to comment
Share on other sites

Hi indianajones, welcome to BenzoBuddies  

 

What you describe sounds like benzo withdrawal symptoms. I'm assuming you've been checked out by a doctor and can chalk it all up to benzo withdrawal?

 

Bromazepam is one of the shorter acting benzos so it could be that you're experiencing inter-dose withdrawal. You're on a very low dose as well so you might be suffering the end of the taper effects as the symptoms can come on stronger towards the end. It's usually suggested to cut 10% every week or two depending on how you feel. You can check out the General Taper Plans area of the forum for more details on tapering suggestions. I'm glad you found us, you'll find lots of support here.

 

Again, welcome :)

 

   

Link to comment
Share on other sites

Thank you for your words Kc. Now that you mention it, the paranoia is there also, i hadn't done the connection that it could be the drug!

 

 

Thank you star, I've had many studies in the past year, like 5 ekg, 2 echochardiograms, 2 heart holters, 1 bp holter, 1 endoscopy, 1 abdominal echography, countless blood works and everything normal... seems I couldn't get enough of them.

 

 

Unfortunately there are no benzo aware doctors here, so I'm pretty much on my own now. Can you believe, the last responses I got from doctors: "you have anxiety and shouldn't reduce your medication. If you use a little more won't hurt.". And "how are you going to feel better if you refuse to take the antidepressant!".

 

 

 

 

 

Link to comment
Share on other sites

  • 3 weeks later...
This all is terrible....believe me I've had the same things...extreme anxiety and panic...I've turned into a hypochondriac, I've been to hospital numerous times....all the tests are always fine..... I check my blood pressure a million times a day and I know this is all due to coming off Xanax and I try to tell myself it's just the tapering and that my body is fine.....but my mind is a very hard thing to beat....I try all the positive self talk, everything, I'm just hoping I wake up one day and this will have all been a terrible nightmare and I'll be back to normal....just wanted you to know your not alone and I know EXACTLY what your going through!!!
Link to comment
Share on other sites

×
×
  • Create New...